Oklahoma, 2013

Drought in Oklahoma, April 1 to 30, 2013

April 1 to 30, 2013 · NWS TSA · 17 events in 17 counties and zones

Several rainfall events during April 2013, combined with rainfall from previous months, helped to alleviate short-term drought conditions across much of eastern Oklahoma. Rainfall that fell during the month ranged from about 3 inches to as much as 10 inches across portions of the region.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several rainfall events during April 2013, combined with rainfall from previous months, helped to alleviate short-term drought conditions across much of eastern Oklahoma. Rainfall that fell during the month ranged from about 3 inches to as much as 10 inches across portions of the region. The lightest amounts generally occurred across far northeastern Oklahoma while the heaviest fell across east-central and southeast Oklahoma. As a result of this month's rainfall, drought conditions had improved from extreme (D3) to severe (D2) across Washington, Nowata, Craig, Pawnee, Tulsa, Rogers, and Creek Counties. Portions of Osage County remained in extreme drought (D3) during the month. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 10:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 31, 10:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT SUN MAR 31 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA/FAR NORTHWEST
ARKANSAS MONDAY MORNING. SOME LIGHT OVERRUNNING PRECIPITATION
WILL BE POSSIBLE INTO THE AFTERNOON HOURS...WITH THE POTENTIAL
FOR MVFR CEILINGS MONDAY EVENING...PRIMARILY IN THE BVO AREA.

&&

.PREV DISCUSSION... /ISSUED 927 PM CDT SUN MAR 31 2013/

DISCUSSION...

CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR IDEAL RADIATIONAL
COOLING OVERNIGHT. CURRENT TEMP AND DEWPOINT TRENDS INDICATE
ADVERTISED OVERNIGHT LOWS ARE ON TRACK. FRONT TO MOVE THROUGH THE
AREA TOMORROW...WHICH WILL MARK THE BEGINNING OF SEVERAL DAYS
OF BELOW NORMAL TEMPERATURES AND HIGH CHANCES FOR RAIN ACROSS ALL
OF THE FORECAST AREA IN THE TUE-THU PERIOD.

NO UPDATE PLANNED AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Mar 31, 3:39 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT SUN MAR 31 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
439 PM CDT SUN MAR 31 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A MUCH STRONGER COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY...
AND WILL MARK THE BEGINNING OF SEVERAL DAYS WITH BELOW NORMAL
TEMPERATURES AND HIGH CHANCES FOR RAIN ACROSS ALL OF EASTERN
OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.

COOL AND WET...WITH PERIODS OF RAIN ARE ANTICIPATED TUESDAY
THROUGH THURSDAY AS AN UPPER LEVEL LOW APPROACHES THE REGION.
THIS SYSTEM WILL EVENTUALLY MOVE EAST OF THE AREA LATER IN THE
WEEK...WITH MORE SEASONAL WEATHER EXPECTED AT THAT TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 31, 6:37 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TORNADO          3 SSW SALLISAW          35.42N 94.81W
03/30/2013                   SEQUOYAH           OK   NWS STORM SURVEY

            A BRIEF TORNADO DESTROYED SEVERAL WOOD FRAMED BARNS AND
            OUTBUILDINGS...DAMAGED A PERMANENT HOME...BLEW DOWN POWER
            POLES...AND SNAPPED LARGE TREE LIMBS.

&&

EJC
Local storm report, Mar 31, 7:00 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             OWASSO                  36.27N 95.85W
03/30/2013  E0.75 INCH       TULSA              OK   PUBLIC

0725 PM     HAIL             1 NE OWASSO             36.28N 95.84W
03/30/2013  E1.00 INCH       TULSA              OK   PUBLIC

0730 PM     HAIL             OWASSO                  36.27N 95.85W
03/30/2013  E1.00 INCH       TULSA              OK   PUBLIC

0735 PM     HAIL             CATOOSA                 36.19N 95.75W
03/30/2013  E0.25 INCH       ROGERS             OK   EMERGENCY MNGR

            DURATION ABOUT 2 MINUTES.

0745 PM     HAIL             4 SW BEARDEN            35.31N 96.44W
03/30/2013  E1.00 INCH       OKFUSKEE           OK   PUBLIC

0746 PM     HAIL             8 NNE ONETA             36.13N 95.65W
03/30/2013  E1.00 INCH       WAGONER            OK   PUBLIC

0753 PM     HAIL             3 SE CATOOSA            36.16N 95.71W
03/30/2013  E0.88 INCH       WAGONER            OK   EMERGENCY MNGR

            ON HIGHWAY 412.

0800 PM     HAIL             HENRYETTA               35.44N 95.98W
03/30/2013  E0.88 INCH       OKMULGEE           OK   PUBLIC

0840 PM     HAIL             4 E TALALA              36.53N 95.63W
03/30/2013  E0.88 INCH       ROGERS             OK   TRAINED SPOTTER

            FELL FOR ABOUT 7 MINUTES.

0845 PM     HAIL             CHELSEA                 36.54N 95.43W
03/30/2013  M1.75 INCH       ROGERS             OK   NWS EMPLOYEE

0858 PM     HAIL             WAGONER                 35.96N 95.37W
03/30/2013  E1.00 INCH       WAGONER            OK   EMERGENCY MNGR

0905 PM     HAIL             4 NW VINITA             36.68N 95.20W
03/30/2013  E1.00 INCH       CRAIG              OK   PUBLIC

0920 PM     HAIL             2 E TULLAHASSEE         35.83N 95.40W
03/30/2013  E1.00 INCH       WAGONER            OK   AMATEUR RADIO

            NEAR HWY 69 AND HWY 51B.

0930 PM     HAIL             2 NE AFTON              36.71N 94.94W
03/30/2013  E1.00 INCH       OTTAWA             OK   PUBLIC

0936 PM     HAIL             MUSKOGEE                35.75N 95.37W
03/30/2013  E2.50 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            TENNIS BALL SIZED HAIL NEAR THE OG AND E PLANT IN
            MUSKOGEE.

0939 PM     HAIL             PRYOR                   36.31N 95.32W
03/30/2013  E0.88 INCH       MAYES              OK   AMATEUR RADIO

            NICKEL HAIL IN PRYOR.

0945 PM     HAIL             FORT GIBSON             35.80N 95.25W
03/30/2013  E1.00 INCH       MUSKOGEE           OK   PUBLIC

            HAIL COVERING THE GROUND.

0946 PM     HAIL             3 SE PRYOR              36.28N 95.28W
03/30/2013  E0.75 INCH       MAYES              OK   PUBLIC

0955 PM     HAIL             MAYSVILLE               36.40N 94.60W
03/30/2013  E0.75 INCH       BENTON             AR   EMERGENCY MNGR

1000 PM     HAIL             1 W WYANDOTTE           36.79N 94.74W
03/30/2013  E0.88 INCH       OTTAWA             OK   EMERGENCY MNGR

1009 PM     HAIL             9 N ASHLAND             34.90N 96.07W
03/30/2013  E1.00 INCH       PITTSBURG          OK   PUBLIC

1011 PM     HAIL             2 SE LOCUST GROVE       36.18N 95.14W
03/30/2013  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

            MOSTLY NICKEL SIZE HAIL

1034 PM     HAIL             BELLA VISTA             36.43N 94.23W
03/30/2013  E0.88 INCH       BENTON             AR   PUBLIC

            DIME TO NICKEL HAIL IN BELLA VISTA.

1041 PM     HAIL             MARBLE                  36.14N 93.59W
03/30/2013  E1.25 INCH       MADISON            AR   PUBLIC

            LARGEST HAIL STONES WERE OBLONG IN SHAPE

1045 PM     HAIL             ASHLAND                 34.77N 96.07W
03/30/2013  E1.75 INCH       PITTSBURG          OK   PUBLIC

            AT HARPER VALLEY ROAD.

1114 PM     HAIL             SALLISAW                35.46N 94.79W
03/30/2013  E1.00 INCH       SEQUOYAH           OK   PUBLIC

            MOSTLY DIME TO NICKEL SIZE HAIL

1118 PM     HAIL             SALLISAW                35.46N 94.79W
03/30/2013  E1.75 INCH       SEQUOYAH           OK   PUBLIC

1119 PM     HAIL             2 N BOX                 35.61N 94.98W
03/30/2013  E1.00 INCH       SEQUOYAH           OK   PUBLIC

1120 PM     TSTM WND DMG     3 SSW SALLISAW          35.42N 94.81W
03/30/2013                   SEQUOYAH           OK   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME

1120 PM     TORNADO          3 SSW SALLISAW          35.42N 94.81W
03/30/2013                   SEQUOYAH           OK   NWS STORM SURVEY

            A BRIEF TORNADO DESTROYED SEVERAL WOOD FRAMED BARNS AND
            OUTBUILDINGS...DAMAGED A PERMANENT HOME...BLEW DOWN POWER
            POLES...AND SNAPPED LARGE TREE LIMBS.

1130 PM     HAIL             SALLISAW                35.46N 94.79W
03/30/2013  E0.88 INCH       SEQUOYAH           OK   AMATEUR RADIO

1146 PM     HAIL             3 W SALLISAW            35.46N 94.84W
03/30/2013  E1.00 INCH       SEQUOYAH           OK   BROADCAST MEDIA

            ON HWY 40, 3 MILES WEST OF HWY 59.

1153 PM     HAIL             1 WSW SALLISAW          35.45N 94.80W
03/30/2013  E1.00 INCH       SEQUOYAH           OK   PUBLIC

1222 AM     HAIL             SPIRO                   35.24N 94.62W
03/31/2013  E1.00 INCH       LE FLORE           OK   LAW ENFORCEMENT

1241 AM     HAIL             CAMERON                 35.13N 94.53W
03/31/2013  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

0734 AM     TSTM WND DMG     GRANT                   33.94N 95.51W
03/31/2013                   CHOCTAW            OK   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

&&

RBD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Choctaw

When
April 1, 12:00 AM CST to April 22, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Nowata

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Washington

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Mayes

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Wagoner

When
April 1, 12:00 AM CST to April 8, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Rogers

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442427, 442428, 442429, 442430, 442431, 442432, 442433, 442434, 442435, 442436, 442437, 442438, 442439, 442440, 442441, 442442, 442443.